Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
126 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Irregular period problem and sideeffects of contrceptives

Hi Doctor. I am 25 yrs old- weight 60kg height 5.4 ,suffering from irregular periods right from the time it started. It usually takes a gap of 3 -4 months, the last time it went up to 6 months and I consulted a gynec. As my father is a diabetic, the Dr said that the chances of PCOS are more and consequently I did a blood test . FSH ,PL, TSH everything was normal except LH. It was 13.4mIU/ml and it was regarded elevated. I have been given Benforce M tablets and birth control pills. Would like to know if there are any side effects for this and should I be continuing this for long?.
Sun, 6 May 2012
Report Abuse
OBGYN 's  Response

You have insulin resistance related most likely to your family history (your BMI is 22.7 which is normal). PCOS is a syndrome related to insulin resistance and elevated LH is a sign as well. In your case, because of these issues, you do not ovulate predictably. This is very dangerous over the long term with regard to an increased risk for uterine cancer.

In answer to your question, the Benforce (which is Metformin) is usually well tolerated and GI side effects are common. With regard to the birth control pill, common complaints include nausea, spotting and fluid retention. You will not gain weight on the pill.

You need to be on the pill because it protects you from uterine cancer. You need to be on it unless you are trying to get pregnant, pregnant, or breast-feeding. It is more unhealthy to not cycle regularly that to be on the pill for cycle regulation.

I hope this helps!
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Luteinizing hormone


Irregular period problem and sideeffects of contrceptives

You have insulin resistance related most likely to your family history (your BMI is 22.7 which is normal). PCOS is a syndrome related to insulin resistance and elevated LH is a sign as well. In your case, because of these issues, you do not ovulate predictably. This is very dangerous over the long term with regard to an increased risk for uterine cancer. In answer to your question, the Benforce (which is Metformin) is usually well tolerated and GI side effects are common. With regard to the birth control pill, common complaints include nausea, spotting and fluid retention. You will not gain weight on the pill. You need to be on the pill because it protects you from uterine cancer. You need to be on it unless you are trying to get pregnant, pregnant, or breast-feeding. It is more unhealthy to not cycle regularly that to be on the pill for cycle regulation. I hope this helps!